Texas, 2018

Wildfire in Texas, January 29, 2018

January 29, 2018 · NWS CRP · 1 event in 1 county or zone

A wildfire in northern Victoria County burned around 800 acres during the afternoon of the 29th. The wildfire occurred near Nursery Road and Garrett Gonzalez School Road near the community of Fordtran.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

A wildfire in northern Victoria County burned around 800 acres during the afternoon of the 29th. The wildfire occurred near Nursery Road and Garrett Gonzalez School Road near the community of Fordtran.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jan 29, 11:39 AM CST, 21 minutes earlier.

Area forecast discussion, Jan 29, 11:39 AM CST, 21 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1139 AM CST Mon Jan 29 2018

.DISCUSSION...Made some minor adjustments to temperatures and dewpoints
for today with temperatures climbing at a rate higher than expected.
Raised high temperatures a degree most areas. See Aviation section
for 18Z TAFs.

&&

.AVIATION...VFR. Thin band of cirrus will move across southern areas
this afternoon. Gusty north winds will diminish by late afternoon.
Mainly clear skies are expected tonight with another band of cirrus
moving into the area from the south Tuesday morning.

&&

.PREVIOUS DISCUSSION... /Issued 917 AM CST Mon Jan 29 2018/

DISCUSSION...No changes needed to the current forecast. See
Marine section for Small Craft Advisory.

MARINE...Moderate to strong offshore flow will continue into the
afternoon hours over the offshore waters as high pressure
continues to push southward. Expect a brief decrease in wind
speeds late this afternoon, but another surge of high pressure
arrives this evening and will push wind speeds back to SCA levels
over the offshore waters for most of tonight. SCA is in effect
until 22Z today for the offshore waters. Will likely be reissued
for tonight on the afternoon package.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    71  40  64  45  72  /   0   0   0   0   0
Victoria          69  35  65  39  72  /   0   0   0   0   0
Laredo            73  40  69  44  73  /   0   0   0   0   0
Alice             73  38  66  42  73  /   0   0   0   0   0
Rockport          68  41  62  49  68  /   0   0   0   0   0
Cotulla           72  37  68  41  71  /   0   0   0   0   0
Kingsville        73  39  68  43  76  /   0   0   0   0   0
Navy Corpus       69  45  63  52  70  /   0   0   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 4 PM CST this afternoon For the
     following zones: Waters from Baffin Bay to Port Aransas
     from 20 to 60 NM...Waters from Port Aransas to Matagorda
     Ship Channel from 20 to 60 NM.

&&

TMT/89...AVIATION
Hazardous weather outlook, Jan 29, 5:18 AM CST, 6 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
518 AM CST Mon Jan 29 2018

TXZ229>234-239>247-301200-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
518 AM CST Mon Jan 29 2018

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

There is a moderate risk of rip currents today along gulf-facing
beaches.

Low afternoon humidity will bring near elevated fire weather
conditions to portions of South Texas.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a moderate risk of rip currents Tuesday along gulf-
facing beaches.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-301200-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
518 AM CST Mon Jan 29 2018

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

A Small Craft Adivosry is in effect for the offshore gulf waters
through 4 PM CST. Small Craft Advisory conditions are possible
again tonight over the offshore gulf waters.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GW/RH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Victoria

When
January 29, 12:00 PM CST to 4:00 PM CST
Where
Victoria forecast zone
Reported by
Park/Forest Service
Coordinates
28.796, -96.971 (the zone’s center; the record gives no point)

A wildfire burned around 800 acres in northern Victoria County near Nursery Road and Garrett Gonzalez School Road.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, January 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 738331.